MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CY010, 5MMX35CM EPIX LAPA DISSECT, 10/BX; GEI

APPLIED MEDICAL RESOURCES CY010, 5MMX35CM EPIX LAPA DISSECT, 10/BX; GEI
Model Number CY010
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned and was visually inspected for non-conformances.Upon visual inspection, engineering found that the jaws had a slight misalignment, which confirms the customer's experience.The root cause of the customer's experience regarding "dissector scissored at tip" is due to surgeon preference.During manufacturing of cy010 dissectors (per (b)(4)), the alignment of the jaws is to be inspected after the riveting process has been completed.If misalignment of the jaws is observed, the operator is to manually adjust the jaws to align them as best as possible.If the jaws remain severely misaligned after three attempts of adjustment, the unit is to be scrapped.As this unit appears to have only a very slight misalignment, it was acceptable to pass inspection during top-level assembly and is fit for use.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Unknown procedure - "dissector scissored at tip." type of intervention - na.Patient status - "released.".

Brand Name
CY010, 5MMX35CM EPIX LAPA DISSECT, 10/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6333831
Report Number2027111-2017-01444
Device Sequence Number1022092
Product Code GEI
UDI-Device Identifier00607915126964
UDI-Public(01)00607915126964(17)170916(10)1231356
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/16/2017
Device Model NumberCY010
Device Catalogue Number101419901
Device Lot Number1231356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2015
Initial Report FDA Received Date02/15/2017
Patient Sequence Number1